MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 28mm amplatzer amulet was chosen for implant using an unknown delivery system.During the procedure, the device was unsheathed into a ¿spear¿ configuration.It was communicated to the implanting physician that the device needed to be unsheathed into a ¿ball¿ configuration.The lobe was then deployed deep, and the device appearance was not as expected.The device was resheathed, after which it again appeared as a ¿spear.¿ landing zone measurements used to determine device size included ct lz min 19mm, max 21mm, avg 20mm; tee lz min 17mm, max 21mm; fluoroscopy appeared much larger; a 1,000ml saline bolus was given due to a left atrial pressure of 5mmhg.Device sizing was determined by fluoroscopy.Tee was used as the intraprocedural imaging modality.The lobe of the device was not deployed in the landing zone with correct alignment and compression.The physician attempted a ¿sandwich¿ technique, acknowledging this was against the ifu.No pericardial effusion was noted prior to the procedure.The transseptal puncture was inferior/mid.Contrast was subsequently injected, and contrast was observed within the pericardial sac.An imaging physician reviewed the findings and confirmed a pericardial effusion, which increased slowly.The effusion was circumferential.Pericardiocentesis was performed, and heparin was reversed with protamine.The patient was then taken to the operating room for sternotomy to repair the perforation, and chest tubes were placed.The user believes an abbott device caused the pericardial effusion, specifically the 28mm amplatzer amulet.Cardiac tamponade was not concluded by the physicians.The patient¿s act during the procedure was 281 seconds.There was only one partial release of the lobe.The patient was in atrial fibrillation at the time of the procedure.There were no multiple wire or delivery sheath exchanges.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility was reported with pericardial effusion.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.The available still images show a circumferential pericardial effusion.However, none of the uploaded images display the device itself or indicate its final position within the left atrial appendage (laa).Based on the available information, the cause for the reported patient-device incompatibility could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as a pericardiocentesis was performed.Reported surgical intervention was under case specific circumstances as sternotomy was performed to repair the perforation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536413
Report Number2135147-2026-01439
Device Sequence Number21420231
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)280430(10)9070848
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number9070848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale